Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Unitary harmonic numbers


Authors: Peter Hagis and Graham Lord
Journal: Proc. Amer. Math. Soc. 51 (1975), 1-7
MSC: Primary 10A20
DOI: https://doi.org/10.1090/S0002-9939-1975-0369231-9
MathSciNet review: 0369231
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If $ {d^ \ast }(n)$ and $ {\sigma ^ \ast }(n)$ denote the number and sum, respectively, of the unitary divisors of the natural number $ n$ then the harmonic mean of the unitary divisors of $ n$ is given by $ {H^ \ast }(n) = n{d^ \ast }(n)/{\sigma ^ \ast }(n)$. Here we investigate the properties of $ {H^ \ast }(n)$, and, in particular, study those numbers $ n$ for which $ {H^ \ast }(n)$ is an integer.


References [Enhancements On Off] (What's this?)

  • [1] M. Garcia, On numbers with integral harmonic mean, Amer. Math. Monthly 61 (1954), 89-96. MR 15, 506; 1140. MR 0059291 (15:506d)
  • [2] S. W. Golomb, Powerful numbers, Amer. Math. Monthly 77 (1970), 848-855. MR 42 #1780. MR 0266878 (42:1780)
  • [3] R. Guy and V. Klee, Monthly research problems, 1969-71, Amer. Math. Monthly 78 (1971), 1113-1122. MR 1536553
  • [4] G. H. Hardy and E. M. Wright, An introduction to the theory of numbers, 4th ed., Oxford Univ. Press, London, 1960.
  • [5] H.-J. Kanold, Über das harmonische Mittel der Teiler einer natürlichen Zahl, Math. Ann. 133 (1957), 371-374. MR 19, 635. MR 0089219 (19:635f)
  • [6] O. Ore, On the averages of the divisors of a number, Amer. Math. Monthly 55 (1948), 615-619. MR 10, 284. MR 0027292 (10:284a)
  • [7] C. Pomerance, On a problem of Ore: harmonic numbers (unpublished manuscript).
  • [8] H. N. Shapiro, Note on a theorem of Dickson, Bull. Amer. Math. Soc. 55 (1949), 450-452. MR 10, 514. MR 0028886 (10:514b)
  • [9] M. V. Subbarao, Are there an infinity of unitary perfect numbers? Amer. Math. Monthly 77 (1970), 389-390. MR 1535865
  • [10] M. V. Subbarao and L. J. Warren, Unitary perfect numbers, Canad. Math. Bull. 9 (1966), 147-153. MR 33 #3994. MR 0195796 (33:3994)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 10A20

Retrieve articles in all journals with MSC: 10A20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0369231-9
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society